MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the iliac vein.A 10.0 x 80, 75cm mustang balloon catheter was advanced for dilatation.However, during inflation at 20 atmospheres, the balloon ruptured.The procedure was completed with another mustang balloon.There were no patient complications nor injuries reported.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the iliac vein.A 10.0 x 80, 75cm mustang balloon catheter was advanced for dilatation.However, during inflation at 20 atmospheres, the balloon ruptured.The procedure was completed with another mustang balloon.There were no patient complications nor injuries reported.It was further reported that the stenosed target lesion was 70%, located in the severely tortuous and severely calcified iliac vein.The balloon inflated two times and ruptured at 18 atmospheres in 2 minutes and not 20 atmospheres as previously reported.The patient condition was stable after the procedure.
 
Additional Manufacturer Narrative
H6 evaluation method codes from device not returned (b17) to device discarded (b18).

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17556790
Report Number2124215-2023-43697
Device Sequence Number19739584
Product Code FGE
UDI-Device Identifier08714729794332
UDI-Public08714729794332
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/19/2026
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0030888466
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/13/2023
Supplement Date Received by Manufacturer08/27/2023
Initial Report FDA Received Date08/16/2023
Supplement Report FDA Received Date08/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale